Alert archive / Illinois / Tornado Warnings in 2010
Tornado Warning 40, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Dec 31, 2010, 3:51 PM CST for Clark County, Cumberland County, Jasper County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2010, 3:51 PM CST (21:51 UTC)
- Expired
- Dec 31, 2010, 4:30 PM CST
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Clark County, IL, Cumberland County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 115 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 1:16 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 450 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691
WFUS53 KILX 312151
TORILX
ILC023-035-079-312230-
/O.NEW.KILX.TO.W.0040.101231T2151Z-101231T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
351 PM CST FRI DEC 31 2010
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* TORNADO WARNING FOR...
CLARK COUNTY IN EAST CENTRAL ILLINOIS...
EASTERN CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
NORTHERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 430 PM CST.
* AT 345 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR WHEELER...OR 8 MILES NORTHWEST OF NEWTON...
AND MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARSHALL...GREENUP...HAZEL DELL...CASEY...MARTINSVILLE...
CLARKSVILLE...DENNISON...YALE...UNION CENTER...ORANGE AND LINCOLN
TRAIL STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3937 8754 3918 8786 3918 8795 3912 8796
3896 8822 3911 8837 3915 8836 3938 8805
3938 8801 3941 8801 3949 8791 3948 8754
TIME...MOT...LOC 2151Z 229DEG 58KT 3915 8816
$$
HJS1 follow-up statement
396
WWUS53 KILX 312222
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
422 PM CST FRI DEC 31 2010
ILC023-035-079-312232-
/O.EXP.KILX.TO.W.0040.000000T0000Z-101231T2230Z/
JASPER IL-CUMBERLAND IL-CLARK IL-
422 PM CST FRI DEC 31 2010
...THE TORNADO WARNING FOR CLARK...EASTERN CUMBERLAND AND NORTHERN
JASPER COUNTIES WILL EXPIRE AT 430 PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3937 8754 3918 8786 3918 8795 3912 8796
3896 8822 3911 8837 3915 8836 3938 8805
3938 8801 3941 8801 3949 8791 3948 8754
TIME...MOT...LOC 2222Z 229DEG 58KT 3948 8767
$$
CHURCHILLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Dec 31, 3:00 PM CST, 51 minutes earlier.
Area forecast discussion, Dec 31, 3:00 PM CST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CST FRI DEC 31 2010 .DISCUSSION... ISSUED 300 PM CST FRI DEC 31 2010 SHORT TERM...TONIGHT THROUGH MONDAY... MOST OF THE FORECAST FOCUS WILL BE ON THE FIRST 6-8 HRS. ALTHOUGH LINE OF CONVECTION IS PUSHING INTO EASTERN ILLINOIS...MAIN COLD FRONT IS STILL OUT WEST. IT EXTENDS FROM A LOW OVER NORTH CENTRAL IA TO JUST W OF QUINCY THEN SOUTHWARD THROUGH MO. LATEST RADAR COMPOSITES INDICATE A LINE OF SHOWERS AHEAD OF THE FRONT TO THE SW OF ST LOUIS. WILL THEREFORE CONTINUE A CHANCE OF EARLY EVENING SHOWERS UNTIL FRONTAL PASSAGE. EXPECT THE FRONT TO CLEAR THE EASTERN STATE LINE BY MIDNIGHT. SHARPLY COLDER TEMPERATURES WILL POUR IN BEHIND THE FRONT. TEMPS BY DAWN SHOULD BE IN THE UPPER TEENS NW TO MID 30S SE...WITH SATURDAY NIGHT/SUNDAY MORNING BEING THE COOLEST MORNING WITH LOWS FROM 10 TO 20. WEEKEND HIGHS WILL BE IN THE 20S AND 30S. LONG TERM...TUESDAY THROUGH FRIDAY... THE STRONG UPPER LOW MOVING THROUGH THE AREA TONIGHT WILL ESTABLISH RESIDENCE OVER CANADA NORTH OF THE GREAT LAKES. ANOTHER UPPER LOW WILL BE SLOWLY WEAKENING AS IT MOVES SOUTHWARD THROUGH CA. THIS PATTERN WILL RESULT IN A WLY/NWLY CONFLUENT FLOW OVER THE PLAINS AND MIDWEST. A COUPLE OF DISTURBANCES WILL ROTATE THROUGH THE AREA ON THE SOUTH FLANK OF THE CANADIAN UPPER LOW DURING THE EXTENDED...WITH THE FIRST EARLY TUESDAY AND ANOTHER ONE LATE THURSDAY. WITH HIGH PRESSURE REMAINING ALONG THE SOUTHERN STATES THIS PERIOD...LITTLE MOISTURE WILL BE AVAILABLE FOR PRECIPITATION. ANY LIGHT SNOW WITH THE NORTHERN STREAM SYSTEMS WILL HAVE TO RELY ON WHAT MOISTURE THEY CAN BRING WITH THEM...WHICH WILL NOT BE MUCH AND WILL BE MAINLY TO THE NORTH OF IL. SO WILL CONTINUE WITH THE DRY FORECAST THROUGH NEXT FRIDAY. 04 && .AVIATION... ISSUED 1115 AM CST FRI DEC 31 2010 CONSOLIDATING SFC LOW NWRN MO WL MOVE TO CNTL MN BY 06Z SAT. ASSOC CD FNT WL REACH PIA/SPI AROUND 01Z...AND CLEAR CMI BY 04Z. TSTMS CURRENTLY ENTERING THE AREA ARE ALREADY AFFECTING PIA AND WILL COME NEWD INTO SPI SOON. EXPCT TSTMS TO CONT AHD OF THE FNT THIS AFTN... WITH SOME SVR STORMS PSBL. MAIN THREAT WILL BE STG SFC WNDS AND ISOLD TORNADOES. WIDELY VRBL CIGS IN MOIST AMS AHD OF THE FNT...BUT SHOULD BE PRIMARILY 1K-2K...LOWER WITHIN CONVECTION. SKIES/STORMS WL THEN CLR OUT AFT FROPA WITH VFR CONDS. WNDS WL BY GUSTY AHD OF AND AFT FROPA...WITH POST FRONTAL WNDS WLY 12-18 KT BCMG WSWLY AFT 12Z SAT. SOME 3K FT STRATOCU IS FCST TO COME SEWD INTO THE PIA/BMI AREAS BY 15Z SAT. 04 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 31, 3:13 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 313 PM CST FRI DEC 31 2010 ILZ027>031-036>038-040>044-047>054-061-011200- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER- SCOTT-SHELBY-STARK-TAZEWELL-WOODFORD- 313 PM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ045-046-055>057-062-063-066>068-071>073-011200- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-RICHLAND-VERMILION- 313 PM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS OVER EASTERN ILLINOIS WILL EXIT THE AREA BY 6PM. UNTIL THEN...A FEW SEVERE STORMS WILL STILL BE POSSIBLE MAINLY ALONG THE ILLINOIS AND INDIANA BORDER. PRIMARY THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE THROUGH EARLY EVENING. CHURCHILL
In the hours before
Local storm report, Dec 31, 12:19 PM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1219 PM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND GST ROANOKE 40.80N 89.20W
12/31/2010 M61 MPH WOODFORD IL EMERGENCY MNGR
&&
JRPLocal storm report, Dec 31, 12:55 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1255 PM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM TORNADO 2 SW PETERSBURG 39.99N 89.88W
12/31/2010 MENARD IL CO-OP OBSERVER
ROOFS OFF HOMES...LARGE TREES UPROOTED
&&
JRPLocal storm report, Dec 31, 3:29 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
329 PM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND GST ROANOKE 40.80N 89.20W
12/31/2010 M61.00 MPH WOODFORD IL EMERGENCY MNGR
1241 PM TORNADO 2 SW PETERSBURG 39.99N 89.88W
12/31/2010 MENARD IL CO-OP OBSERVER
ROOFS OFF HOMES...LARGE TREES UPROOTED
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 6:10 AM CST | Areal Flood Advisory | ILX | Cass, Fulton, Mason, Menard, Morgan, Schuyler and 2 more | 6 hr |
| Dec 31, 10:47 AM CST | Tornado Warning | ILX | Cass, Morgan, Scott | 43 min |
| Dec 31, 11:40 AM CST | Tornado Warning | ILX | Peoria, Tazewell, Woodford | 50 min |
| Dec 31, 12:00 PM CST | Tornado Warning | ILX | Morgan | 30 min |
| Dec 31, 12:01 PM CST | Areal Flood Advisory | ILX | Cass, Mason, Menard, Morgan, Scott | 5 hr |
| Dec 31, 12:13 PM CST | Tornado Warning | ILX | Logan, Mason, Menard, Tazewell | 32 min |
| Dec 31, 12:37 PM CST | Tornado Warning | ILX | Logan, Mason, Menard | 38 min |
| Dec 31, 1:10 PM CST | Tornado Warning | ILX | McLean, Woodford | 50 min |
| Dec 31, 1:21 PM CST | Severe Thunderstorm Warning | ILX | McLean | 24 min |
| Dec 31, 1:48 PM CST | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Jasper, Richland, Shelby | 57 min |
Nearby
Tornado Warnings in Illinois, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.